MAUDE Adverse Event Report: ARTHREX INC. SWVLK TENO BIO-COMP 7X 19.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. SWVLK TENO BIO-COMP 7X 19.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1662BC-7
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a re-submission of an original submission per the fda because the original never made it into the maude database.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause(s) of this event (screw coming loose) are improper bone preparation, implant over insertion in patients with insufficient quantity or quality of bone, and/or failure to follow the post-op rehab protocol.The directions for use (dfu-0087) states: post-operatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the original surgery took place (b)(6) 2015.On (b)(6) 2015 when patient saw the surgeon, he noticed a lump where lhbt (long head of the biceps tendon) was.On (b)(6) 2015 a revision surgery was performed.The screw came loose and ended up resting in the deltoid.The bicep had integrated into the socket.The ar-1662bc-7 was removed.It was then secured with a button 10mm's below original drill hole.Explanted device was disposed of.Procedure was a proximal biceps.Male patient, age (b)(6).

Brand Name
SWVLK TENO BIO-COMP 7X 19.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7808317
Report Number1220246-2015-00203
Device Sequence Number16528057
Product Code MAI
UDI-Device Identifier00888867020573
UDI-Public00888867020573
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/20/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1662BC-7
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2015
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR